MDJunction - People Helping People
 
Ask a Question
06/28/2011 09:41 AM

Illogical logic

patientlove
patientlove  
Posts: 1153
Senior Member

Ugh, last night, DH came home late from work and tried to argue that he shouldn't take his meds bc they were just going to make him more tired and he wouldn't want to wake up in the morning. I wanted to scream at him! I just said that that wasn't a good idea, that it would be worse later, popped open his Monday night pill box and handed him some water.

He took it, though he was still upset. I said, "I'm not doing this for me, I'm doing this for you." I heard him say, "Yeah right." Under his breath. I just ignored him. He was grouchy anyway.

This morning he complained that he was so tired and I just said, well, yeah, you woke up early and went to bed late. He took his pills this morning without me having to say anything or give him a look.

Do your SO's come up with excuses and try to convince you that they shouldn't take their meds?

Reply

06/28/2011 10:32 AM
behindthemask

I get that....

I think they feel controlled by us at times,, and it's a way to feel they have control of themselves. IMO,, with my SO I think that's the case, but he has major control issues,, not just BP - he really needs therapy too.

Mine will not talk about the mood stabilizers... he thinks his anti-d and anxiety meds are enough.. no matter what I try to say. I'm talking to a wall.


06/28/2011 10:38 AM
Menders
 
Posts: 10
Member

I'm impressed that you actually discuss it!

My husband person would stop taking his meds without a word, would lie about it when I asked, and then would try to hide it from me that he stopped taking it. Needless to say it didnt take long before I knew he had stopped them. He always said the side effects were not worth it and that he wasnt that bad without them. On a good day his judgement was cloudy and on a bp day it was a whirlwind of a blur.

In fairness I must say that I have no idea how bad the side effects were for him, because only you know how bad you feel inside, but I sure missed the good effects the meds had. Ironically, he had no idea how much of a good change it made to me and others.

I think you are doing the right thing by watching him take the meds, keeping them in a daily dose dispenser so you can see clearly if he's missing them, and being supportive.

M


06/28/2011 11:26 AM
patientlove
patientlove  
Posts: 1153
Senior Member

We didn't used to talk about it, Menders. It's something super recent. I accidentally discovered that he had stopped taking them, and when he's unstable, I wouldn't put it past him to lie about it. Last week, I discovered a text he wrote that sounded suicidal to me, so when I confronted him about it, he admitted he'd been down and stopped taking his meds. I don't think he's gotten to the point where he can make a clear distinction between how much worse he is off his meds (hasn't been taking them for long enough).

Right now, he's just upset that they take away his ability to function on 4 or less hours of sleep.

I try not to bug him about it. I make an excuse to be in the bathroom and watch him out of the corner of my eye. I'm glad I didn't have to say anything this morning.


06/28/2011 11:34 AM
patientlove
patientlove  
Posts: 1153
Senior Member

It's so frustrating, though! I wanted to roll my eyes and say REALLY? WHAT'S WRONG WITH YOU?!!

Me wanting him to take his pills is about ME? He's implying this is selfish? UGH! I'm sure he only said that bc he was grumpy and wanted to lash out.

He was super sleepy this morning (and may have muttered something about the pills making him tired), but he still gave me a huge hug and kiss before dragging himself to work. I hope that's him acknowledging that I'm right in some way.

Maybe I'm reading too much into it, but deep down he must know I'm right because even though he protested twice (just 2 times), he still took the pills. I didn't even have to hand them to him. And if he REALLY didn't feel like taking them, he could have refused-- I mean, hello, he's bigger and stronger than me, there's no way I can shove them down his throat.


06/28/2011 12:59 PM
Catbaloo
CatbalooPosts: 6829
VIP Member

It really doesn't matter if he takes them for himself or for you, just as long as he takes them. Smile

06/28/2011 01:36 PM
wifeonbpexpress
wifeonbpexpress  
Posts: 4891
VIP Member

Talk to the pdoc, patient. There are possibly ways to work with the side effect of morning tiredness. He could possibly take them earlier in the night, which hopefully would make him tired and he would just sleep all night. Or maybe the med or dosage isn't for him. It's something the pdoc should know about if he doesn't already. We had the same issue with seroquel, and it ended up that the med just wasn't working, it was making his mood worse with the tired side effect, so the doc switched him to risperdol. I think it would be totally worth it to check this out. It could really prevent a lot of problems, especially if his foul mood would dissipate for you. And I don't know what your pdoc is like, but make your point! His quality of life shouldn't be affected this much. I always think if our pdoc had to put up with these meds personally and he hated the side effects, he would definitely figure something else out! How long has he been on these meds? If it's been more than about a month (not including lamictal which takes a long time) he should be feeling better if they are the right meds, but ask the pdoc about that for more accurate time frames on each drug. If it isn't doing any good after a time, it probably never will. Again, check with your pdoc about this.

06/28/2011 01:39 PM
patientlove
patientlove  
Posts: 1153
Senior Member

I agree, Cat. I may have to use that one on him next time!

I just acted like there was no choice, without having to be demanding or mean about it (simply turning around and popping open the pill box).


06/28/2011 09:59 PM
marriedtoit
marriedtoit  
Posts: 11200
Group Leader

It is not all that uncommon that early in the process, people resist taking their meds. And it is not uncommon that people don't want to take their meds if they have side effects they don't like. Some are dangerous (a rash with Lamictal, tremors with many). Some are really unlovely (losing hair, impotence). It is really important to tell the pdoc about any side effects. And if the meds make it too tough to do your normal routine, tell the pdoc about that too.

Please just encourage him that this happens alot but that many many people, once they have the right meds, feel SOOOO much better.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved